Alert archive / Utah / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 14, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 18, 2004, 8:21 PM MDT for Salt Lake County, Utah. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2004, 8:21 PM MDT (02:21 UTC)
- Expired
- Jun 18, 2004, 9:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Salt Lake County, UT
The radar
The Salt Lake City radar (KMTX), 75 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 2.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 570 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2717 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
667 WUUS55 KSLC 190221 SVRSLC UTC035-190300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 818 PM MDT FRI JUN 18 2004 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SALT LAKE COUNTY IN UTAH THIS INCLUDES THE CITIES OF...WEST VALLEY CITY...SANDY...SALT LAKE CITY...MURRAY...COTTONWOOD HEIGHTS * UNTIL 900 PM MDT * AT 815 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SALT LAKE COUNTY MOVING NORTHEAST AT 25 MPH. STRONG DAMAGING WINDS...HAIL...AND RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4081 11213 4045 11212 4051 11180 4080 11182 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:40 PM MDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jun 18, 3:40 PM MDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 340 PM MDT FRI JUN 18 2004 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS OVER THE AREA WILL SLOWLY DRY AND STABILIZE THROUGH THE WEEKEND. && .DISCUSSION...MOIST CONVECTION DEVELOPING OVER THE REGION AND BECOMING MORE NUMEROUS. LIGHTNING ACTIVITY FROM NEAR BRYCE NORTH INTO THE UINTA REGION AND NOW JUST FORMING IN NW UTAH. THIS TREND WILL CONTINUE AND INCREASE OVER THE NORTH AS UPPER LEVEL SUPPORT MOVES THROUGH THIS EVENING AND EXITS LAST ACROSS NORTHEAST ZONES LATE TONIGHT. AIR MASS IS QUITE UNSTABLE AND PLENTY MOIST OVER THE NORTHERN 2/3 OF THE REGION AND GIVEN DYNAMICS THIS EVENING ACTIVITY WILL CONTINUE BEYOND SUNSET. GENERAL SOUTHWEST FLOW CONTINUES ON SATURDAY WITH WARMING OF SEVERAL DEGREES. MOISTURE REMAINS THIS WEEKEND IN SIMILAR AREAS FOR MORE DIURNAL MAINLY TERRAIN DRIVEN MOIST CONVECTION...HOWEVER DYNAMICS ARE LESS WITH OUR REGION IN BETWEEN AN ELONGATED UPPER LOW IN THE PACNW AND WEAK UPPER TROFFINESS IN THE SOUTHWEST STATES. THE UPPER LOW IN THE PACNW WILL SWING A SHORT WAVE TROF THROUGH NORTHERN SECTIONS ON MONDAY AND BRING A COOLER LOW LEVEL NORTHWEST FLOW. WEAK DISTURBANCES LINGER POSSIBLY INTO TUESDAY ACROSS THE FAR NORTH BUT THEN UPPER RIDGING DEVELOPS OVER THE GREAT BASIN AHEAD OF AN UPPER LOW IN THE PACIFIC. THIS LEADS TO A WARMING TREND WITH ONLY A THREAT FOR MOIST CONVECTION IN THE MOST FAVORABLE HIGHER TERRAIN AREAS. .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. ID...NONE. WY...NONE. && TARDY/KK
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:43 PM MDT | Severe Thunderstorm Warning | SLC | Cache | 32 min |
| Jun 19, 4:45 PM MDT | Severe Thunderstorm Warning | SLC | Cache | 30 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.